Alert archive / Oklahoma / River Flood Warnings in 2015
River Flood Warning 102, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Dec 13, 2015, 6:52 PM CST for Ottawa County, Oklahoma. It took effect at Dec 14, 2015, 7:12 AM CST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2015, 6:52 PM CST (00:52 UTC)
- In effect from
- Dec 14, 2015, 7:12 AM CST
- Expired
- Dec 15, 2015, 8:30 PM CST
- In force
- 37 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 19.53 ft at Dec 14, 2015, 9:00 AM CST.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
297 WGUS44 KTSA 140052 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 652 PM CST SUN DEC 13 2015 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-140852- /O.NEW.KTSA.FL.W.0102.151214T1312Z-151216T0230Z/ /QUAO2.1.ER.151214T1312Z.151215T0600Z.151215T2030Z.NO/ 652 PM CST SUN DEC 13 2015 The National Weather Service in Tulsa has issued a * Flood Warning for The Spring River near Quapaw * from Monday morning to Tuesday evening, or until the warning is cancelled. * At 6:00 PM Sunday, the stage was 17.06 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage Monday morning and continue to rise to near 21.8 feet by Tuesday before dawn . The river is expected to fall below flood stage early Tuesday afternoon. * Impact...At 22.0 feet, park and recreational areas experience minor flooding. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
3 follow-up statements
546 WGUS84 KTSA 140725 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 124 AM CST MON DEC 14 2015 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-141524- /O.EXT.KTSA.FL.W.0094.000000T0000Z-151217T1116Z/ /COMO2.2.ER.151214T0315Z.151215T0600Z.151217T0516Z.NO/ 124 AM CST MON DEC 14 2015 The Flood Warning continues for The Neosho River near Commerce. * until late Wednesday night, or until the warning is cancelled. * At 12:30 AM Monday, the stage was 16.13 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 18.9 feet Tuesday before dawn. The river is expected to fall below flood stage late Wednesday evening. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$ OKC115-141523- /O.EXT.KTSA.FL.W.0102.151214T1630Z-151215T1200Z/ /QUAO2.1.ER.151214T1630Z.151215T0000Z.151215T0600Z.NO/ 124 AM CST MON DEC 14 2015 The Flood Warning continues for The Spring River near Quapaw. * from this morning to Tuesday morning, or until the warning is cancelled. * At 1:00 AM Monday, the stage was 19.12 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage late this morning and continue to rise to near 20.3 feet by this evening. The river is expected to fall below flood stage Tuesday before dawn. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
627 WGUS84 KTSA 141411 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 811 AM CST MON DEC 14 2015 ...The Flood Warning continues for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-142211- /O.EXT.KTSA.FL.W.0102.151215T0000Z-151215T1200Z/ /QUAO2.1.ER.151215T0000Z.151215T0000Z.151215T0600Z.NO/ 811 AM CST MON DEC 14 2015 The Flood Warning continues for The Spring River near Quapaw. * from this evening to Tuesday morning, or until the warning is cancelled. * At 7:00 AM Monday, the stage was 19.50 feet. * Flood stage is 20.0 feet. * Forecast...The Spring River near Quapaw is expected to rise to near flood stage this evening. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
036 WGUS84 KTSA 141915 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 115 PM CST MON DEC 14 2015 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-150315- /O.EXT.KTSA.FL.W.0094.000000T0000Z-151217T0607Z/ /COMO2.2.ER.151214T0315Z.151215T1200Z.151217T0007Z.NO/ 115 PM CST MON DEC 14 2015 The Flood Warning continues for The Neosho River near Commerce. * until late Wednesday night, or until the warning is cancelled. * At 12:30 PM Monday, the stage was 18.24 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The Neosho River near Commerce will continue rising to near 19.4 feet Tuesday morning. The river is expected to fall below flood stage Wednesday evening. * Impact...At 19.0 feet, low lying areas around Miami become cut off from easy access. Riverview Park experiences moderate flooding. State Highway 125 near the fairgrounds will be threatened. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$ OKC115-141945- /O.CAN.KTSA.FL.W.0102.000000T0000Z-151215T1200Z/ /QUAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 115 PM CST MON DEC 14 2015 The Flood Warning is cancelled for The Spring River near Quapaw. * At 12:00 PM Monday, the stage was 19.49 feet. * Flood stage is 20.0 feet. * Forecast...The Spring River near Quapaw recently crested below flood stage at 19.5 feet. The river will slowly begin to fall over the next few hours and will remain below flood stage. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9481 3682 9481 3682 9469 3695 9469 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 13, 5:36 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 13, 5:36 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 536 PM CST SUN DEC 13 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. LOWER CEILINGS WILL BRIEFLY SPREAD BACK INTO THE REGION THIS EVENING AS LIGHTER PRECIPITATION BEGINS TO SHIFT EAST OF THE REGION. AS UPPER LOW BEGINS TO LIFT NORTHEAST OF THE AREA AFTER MIDNIGHT... CEILING HEIGHTS WILL BEGIN TO SLOWLY INCREASE WITH VFR CONDITIONS EXPECTED MONDAY MORNING AS WESTERLY WINDS DEVELOP. && .PREV DISCUSSION... /ISSUED 241 PM CST SUN DEC 13 2015/ DISCUSSION... Mid/upper PV max was centered over the eastern TX panhandle and far western OK this afternoon...lifting slowly northeast. The synoptic scale dry intrusion on its south side will eventually work its way into eastern OK and northwest AR this evening...finally putting an end to the rainfall. Widespread 2 to 4 inch rains since yesterday evening...with some locally higher amounts...have resulted in flooding of numerous rivers/creeks/streams across the area. The waters should recede tonight as the rains end. The next upstream system will follow fairly quickly on its heels...taking a farther north track this time. The system will follow too closely to bring moisture back into our area...though it may return in time to bring low end shower chances across far SE OK into W AR ahead of the associated front. Another wave will dive down over the Plains in what will be NW flow aloft late in the week. A reinforcing front will accompany this system...and will push highs down just below average on Friday. However...this will be short-lived...as the pattern remains progressive with rising heights over the Plains by the weekend. Downslope flow and the resulting lee side troughing will lead to a quick warmup during this time. Temps were raised above consensus by a few degrees. Lacy && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Dec 13, 5:00 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST SUN DEC 13 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141130- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CST SUN DEC 13 2015 ...AREAL FLOODING AND RIVER FLOODING ONGOING TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. FLOODING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WIDESPREAD RECENT RAINFALL HAS CREATED AREAS OF FLOODING AND ALSO RIVER FLOODING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TODAY. THESE CONDITIONS WILL CONTINUE INTO TONIGHT AS ADDITIONAL RAIN CHANCES REMAIN POSSIBLE OVERNIGHT BEFORE AN UPPER LEVEL LOW PRESSURE SYSTEM EXITS THE PLAINS. THE GREATER CHANCES FOR RAIN SHOWERS ARE EXPECTED TO BE OVER FAR NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ALSO...AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE PLAINS TONIGHT...BREEZY SOUTHWEST TO WESTERLY WINDS OF 15 TO NEAR 30 MPH WILL BE POSSIBLE OVER THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM...A SECOND UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE ACROSS THE PLAINS MID WEEK. A LACK OF MOISTURE OVER THE REGION SHOULD KEEP THE PASSAGE OF THIS NEXT SYSTEM DRY. BEHIND THIS SECOND SYSTEM...COOLER TEMPERATURES BACK CLOSER TO THE SEASONAL AVERAGE WILL BE POSSIBLE LATE IN THE WEEK OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Dec 13, 2:57 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD CHARLESTON 35.30N 94.04W
12/13/2015 FRANKLIN AR LAW ENFORCEMENT
BRIDGE NORTH OF CHARLESTON WASHED OUT AT THE INTERSECTION
OF JETTON AND KIENE ROADS.
&&
AEJLocal storm report, Dec 13, 3:06 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLOOD HACKETT 35.19N 94.41W
12/13/2015 SEBASTIAN AR LAW ENFORCEMENT
HENDERSON STREET CLOSED DUE TO WATER IN HACKETT.
&&
AEJLocal storm report, Dec 13, 3:09 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD VAN BUREN 35.44N 94.35W
12/13/2015 CRAWFORD AR EMERGENCY MNGR
FLOODING IN VAN BUREN DUE TO LEE CREEK RISING. ROADS 282
AND 348 ALSO CLOSED DUE TO HIGH WATER.
&&
AEJLocal storm report, Dec 13, 3:19 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLOOD JOHNSON 36.13N 94.17W
12/13/2015 WASHINGTON AR LAW ENFORCEMENT
BALL STREET IN JOHNSON CLOSED DUE TO HIGH WATER.
&&
AEJLocal storm report, Dec 13, 6:16 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CST SUN DEC 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLOOD 1 NE VIAN 35.51N 94.96W
12/13/2015 SEQUOYAH OK BROADCAST MEDIA
SOUTH 4550 ROAD AND EAST 1020 ROAD FLOODED NORTHEAST OF
VIAN.
&&
AEJNearby
River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.